Ohio, 2021

Winter Weather in Ohio, February 10 to 11, 2021

February 10 to 11, 2021 · NWS PBZ · 6 events in 6 counties and zones

Snowfall Feb 10th through Feb 11th was supported due to jet dynamic ascent and coincident frontogenesis south and east of Pittsburgh, and in the ridges. |With warm frontal propagation northward, there was plenty of |moisture available.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Snowfall Feb 10th through Feb 11th was supported due to jet dynamic ascent and coincident frontogenesis south and east of Pittsburgh, and in the ridges. |With warm frontal propagation northward, there was plenty of |moisture available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 10, 1:40 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Feb 10, 1:40 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
140 PM EST Wed Feb 10 2021

.SYNOPSIS...
Widespread snow returns this afternoon into Thursday morning and
again Thursday night mainly south and east of Pittsburgh.

&&

.NEAR TERM /THROUGH THURSDAY/...
Warm and moist advection will continue with precipitation onset this
afternoon. While radar returns indicate snow, low levels must
saturate before precipitation is realized at the ground late this
afternoon. For the first round of snowfall Wednesday night through
Thursday morning, jet dynamic ascent and coincident frontogenesis
will support snow mainly south and east of Pittsburgh, and in the
ridges. The heaviest of snowfall for areas north of WV is expected to
occur with banded frontogenesis Wednesday Evening, and should be 1-2
inches.

As the front pivots to the southeast, this will then impact
WV in the early morning hours of Thursday. The best dynamical
support through the entire period will lie in the Laurel Highlands,
and northern WV. Totals have decreased slightly with more warm
advection occurring, and thus a lower snow ratio. Totals look to be
3-6 inches through Thursday morning where the Winter Storm Warning
has been issued.

A brief reprieve for most will occur between sfc low pressure
systems on Thursday as upper level support is displaced to the south.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
After a break during the day on Thursday another sfc low pressure
will move south of the area. The polar jet stream will develop but
back-build somewhat continuously to maintain an area of ascent and
frontogenesis conducive to another round of light snow, with the best
chance for accumulation southeast of Pittsburgh, around 2 inches in
the ridges of WV.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
An active pattern will remain in the long term with the potential for
another low pressure system to impact the area this weekend. Plenty
of uncertainty remains with this system as models lack consistency.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
The return of MVFR in light snow should overspread all ports through
the remainder of this afternoon, increasing in intensity by evening
as both moisture and forcing for ascent are maximized across the
area. This should also support a further deterioration to IFR in
both cigs and vis tonight in steadier snow. Precipitation should
gradually end overnight through early Thursday as jet supported
ascent exits the area, with cig restrictions lingering through the
remainder of the TAF period.

.Outlook...
An active pattern will likely yield additional restrictions Friday
into the weekend with snow.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 9 AM EST Thursday for PAZ023-031-
     073>076.
OH...None.
WV...Winter Weather Advisory until 9 AM EST Thursday for WVZ012-021-
     509>511.
     Winter Storm Warning until 9 AM EST Thursday for WVZ512>514.

&&
Hazardous weather outlook, Feb 10, 4:30 AM EST, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
430 AM EST Wed Feb 10 2021

OHZ039>041-048-057-058-PAZ007>009-013-110930-
Tuscarawas-Carroll-Columbiana-Coshocton-Muskingum-Guernsey-Mercer-
Venango-Forest-Lawrence-
430 AM EST Wed Feb 10 2021

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania and southwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ023-031-073>076-WVZ012-021-509>511-110930-
Indiana-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
430 AM EST Wed Feb 10 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 AM EST THURSDAY...

This Hazardous Weather Outlook is for southwest Pennsylvania,
western Pennsylvania and northern West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ512>514-110930-
Eastern Preston-Western Tucker-Eastern Tucker-
430 AM EST Wed Feb 10 2021

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM
EST THURSDAY...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ049-050-059-068-069-PAZ014>016-020>022-029-WVZ001>004-110930-
Harrison-Jefferson OH-Belmont-Noble-Monroe-Butler-Clarion-
Jefferson PA-Beaver-Allegheny-Armstrong-Washington-Hancock-Brooke-
Ohio-Marshall-
430 AM EST Wed Feb 10 2021

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, western Pennsylvania,
northern West Virginia and the northern panhandle of West Virginia.

.DAY ONE...Today and tonight.

Accumulating snow is again expected later today and overnight. Winter
weather advisories may be needed if expected snow amounts trend up.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 winter weather. Local standard time, as filed.

Winter Weather, Columbiana

When
February 10, 4:00 PM EST to February 11, 9:00 AM EST
Where
Columbiana forecast zone
Reported by
CoCoRaHS
Coordinates
40.768, -80.777 (the zone’s center; the record gives no point)

Up to 1.5 inches of snow fell in portions of Columbiana County.

Winter Weather, Guernsey

When
February 10, 4:00 PM EST to February 11, 9:00 AM EST
Where
Guernsey forecast zone
Reported by
Public
Coordinates
40.052, -81.494 (the zone’s center; the record gives no point)

Up to 2.5 inches of snow fell in portions of Guernsey County.

Winter Weather, Monroe

When
February 10, 4:00 PM EST to February 11, 9:00 AM EST
Where
Monroe forecast zone
Reported by
Public
Coordinates
39.727, -81.083 (the zone’s center; the record gives no point)

Up to 2 inches of snow fell in Monroe County.

Winter Weather, Jefferson

When
February 10, 4:00 PM EST to February 11, 9:00 AM EST
Where
Jefferson forecast zone
Reported by
CoCoRaHS
Coordinates
40.385, -80.761 (the zone’s center; the record gives no point)

Up to 2 inches of snow fell in Jefferson County.

Winter Weather, Muskingum

When
February 10, 4:00 PM EST to February 11, 9:00 AM EST
Where
Muskingum forecast zone
Reported by
Public
Coordinates
39.965, -81.944 (the zone’s center; the record gives no point)

Two to five and half inches of snow was reported in portions of Muskingum County.

Winter Weather, Tuscarawas

When
February 10, 4:00 PM EST to February 11, 9:00 AM EST
Where
Tuscarawas forecast zone
Reported by
Public
Coordinates
40.441, -81.474 (the zone’s center; the record gives no point)

Up to 1.5 inches of snow fell in portions of Tuscarawas County.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2021Every state in 2021This day in weather historyWarnings in Ohio, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 943371, 943372, 943373, 943374, 943375, 943376.